Alert archive / Puerto Rico / Flash Flood Warnings in 2013
Flash Flood Warning 16, NWS JSJ
NWS JSJ issued this flash flood warning at May 15, 2013, 12:46 PM CDT. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2013, 12:46 PM CDT (17:46 UTC)
- Expired
- May 15, 2013, 2:45 PM CDT
- In force
- 119 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
672
WGCA52 TJSJ 151746
FFWSJU
PRC029-077-085-103-119-151945-
/O.NEW.TJSJ.FF.W.0016.130515T1746Z-130515T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
146 PM AST WED MAY 15 2013
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CANOVANAS
NAGUABO
JUNCOS
LAS PIEDRAS
RIO GRANDE
* UNTIL 345 PM AST
* AT 138 PM AST...SATELITE IMAGES AND TERMINAL DOPPLER RADAR
INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER
THESE MUNICIPALITIES. U.S.G.S RIVER SENSOR INDICATED TWO TO THREE
INCHES PER HOUR RAINFALL RATES HAVE BEEN OBSERVED WITH THESE
SHOWERS. ADDITIONAL RAINFALL OF ONE TO TWO INCHES IS EXPECTED WHICH
WOULD AGGRAVATE THE SITUATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1831 6587 1831 6580 1823 6577 1822 6588
$$
CASTRO
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
431
WGCA72 TJSJ 151941
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
341 PM AST WED MAY 15 2013
PRC029-077-085-103-119-151949-
/O.EXP.TJSJ.FF.W.0016.000000T0000Z-130515T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CANOVANAS PR-NAGUABO PR-JUNCOS PR-LAS PIEDRAS PR-RIO GRANDE PR-
341 PM AST WED MAY 15 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 PM AST FOR RIO
GRANDE...LAS PIEDRAS...JUNCOS...NAGUABO AND CANOVANAS
MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD WEAKENED. ONLY LIMITED AMOUNTS OF ADDITIONAL RAINFALL ARE
EXPECTED ACROSS THESE AREAS AT THIS TIME. AN URBAN AND SMALL STREAM
FLOOD ADVISORY WILL CONTINUE UNTIL AT LEAST 4:30 PM AST ACROSS THE
WARNED AREA.
LAT...LON 1831 6587 1831 6580 1823 6577 1822 6588
$$
SNELL
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 15, 11:03 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 15, 11:03 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1203 PM AST WED MAY 15 2013 .UPDATE...CONSISTENT WITH THE CURRENT FORECAST...SHOWERS HAVE DEVELOPED ACROSS MOST OF PUERTO RICO AND A FEW THUNDERSTORMS ARE EXPECTED LATER IN THE DAY. SATELLITE IMAGES INDICATE THAT THE CLOUDINESS HAS INCREASED CONSIDERABLY THROUGH THE DAY ACROSS THE AREA. EVEN THOUGH THE 15/12Z SOUNDING REPORTED A PRECIPITABLE WATER VALUE OF 1.6 INCHES...THE AVAILABLE MOISTURE IS EXPECTED TO INCREASE THROUGH THE DAY. NO CHANGES WERE MADE TO THE FORECAST PACKAGE AS WE STILL EXPECT SHOWERS AND THUNDERSTORMS...ESPECIALLY FOR PUERTO RICO. THE U.S. VIRGIN ISLANDS SHOULD EXPECT ISOLATED TO LOCALLY SCATTERED SHOWERS. && .AVIATION...MVFR/IFR CONDITIONS ARE POSSIBLE TODAY ACROSS THE TERMINALS IN PR DUE TO DEVELOPING SHRA/TSRA THIS AFTERNOON. WINDS WILL BE MAINLY FROM THE EAST SOUTHEAST WITH SEA BREEZE VARIATIONS. WEATHER CONDITIONS EXPECTED TO IMPROVE AFTER 16/00Z...LEAVING SCATTERED CLOUDS AND WINDS FROM THE EAST AT 10 KTS OR LESS. && .MARINE...NO CHANGES FROM THE PREVIOUS DISCUSSION. && .PREV DISCUSSION... /ISSUED 424 AM AST WED MAY 15 2013/ SYNOPSIS...UPPER LEVEL TROF OVR THE WRN ATLC EAST OF 70W WILL SWING BY NORTH OF THE AREA TODAY. WEAK MID LEVEL HIGH PRES WILL BUILD OVR THE AREA LATE THU AND FRI. ANOTHER TROF WILL IMPACT THE AREA EARLY NEXT WEEK. DISCUSSION...MODEL TRENDS SINCE YESTERDAY SHOW A WEAKER TROF PASSING NORTH OF THE AREA TODAY WITH BEST FORCING STAYING NORTH OF 19.5N. AS A RESULT...GUIDANCE IS NOW SHOWING LESS PRECIP FOR TODAY THAN YDAY. HOWEVER...ANY SHOWERS THAT DO FORM WILL BE VERY SLOW MOVERS DUE TO VERY WEAK OR ILL-DEFINED STEERING CURRENTS WITH THE POTENTIAL TO PRODUCE LOCALIZED HEAVY RAINFALL AND ISOLD FLASH FLOODING. MID LEVEL HIGH PRES BUILDS OVER THE AREA BY FRI WITH MODELS SHOWING SIG DRYING FRI THROUGH SAT. LATE SAT NIGHT THRU MID NEXT WEEK...MODELS SHOW MID LEVEL HIGH PRES DISSIPATING AS ANOTHER TROF MOVES INTO THE BAHAMAS. THIS WILL PROMOTE MOISTURE TRANSPORT AND ENHANCE CONVECTIVE INSTABILITY WITH AN INCREASE IN AREAL COVERAGE OF SHOWERS EXPECTED SUN AND INTO EARLY NEXT WEEK. BY TUE AND WED...MOISTURE BECOMES VERY DEEP WITH PW VALUES WELL OVER 2.0 INCHES AS TRADE WIND CONVERGENCE INCREASES OVR THE ISLAND. TIMING DIFFERENCES BECOME MORE EVIDENT NEXT WEEK WITH GFS BEING FASTER THAN ECMWF IN BRINGING A DEEP SURGE IN MOISTURE BUT OVERALL TREND SHOULD BE FOR VERY WET WEATHER MID TO LATE NEXT WEEK AS EQUATORIAL TROUGH LIFTS NORTHWARD. AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS ALL TAF SITES UNTIL 15/12Z. HOWEVER...ISOLATED PASSING SHRA WILL MOVE WEST ACROSS THE COASTAL WATERS BETWEEN PR AND THE LESSER ANTILLES. THIS WILL RESULT IN BRIEF MOUNTAIN OBSCURATIONS OVER EASTERN PR WITH PERIODS OF MVFR CONDITIONS DUE TO THE PASSING LOW CLDS AND SHRA. AFTERNOON SHRA/TSRA ARE EXPECTED OVER THE INTERIOR AND NORTH SECTIONS OF PR...AFFECTING MAINLY TJMZ...TJBQ AND TJSJ FROM 15/18-23Z. WINDS WILL BE FROM THE EAST TO SOUTHEAST AT 5-15 KTS UP TO 2 KFT THROUGH THE FCST PERIOD. MARINE...SEAS 2-4 FT INCREASING 5-6 FT OVR THE WEEKEN ON NORTHEAST SWELLS. TSTMS WILL BE THE MAIN WX HAZARD. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 77 86 77 / 20 20 40 10 STT 86 79 87 79 / 20 20 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 25/71
Hazardous weather outlook, May 15, 5:41 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 641 AM AST WED MAY 15 2013 AMZ710>745-PRZ001>013-161045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 641 AM AST WED MAY 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT UPPER LEVEL TROUGH OVER THE WESTERN ATLANTIC WILL MOVE ACROSS THE AREA LATER TODAY AND TRIGGER AFTERNOON SHOWERS AND THUNDERSTORMS. THUNDERSTORMS WILL BE VERY SLOW MOVERS AND BE CAPABLE OF PRODUCING LOCALIZED HEAVY RAINFALL AND ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF TWO INCHES OR MORE AND ANY FLOODING WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-161045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 641 AM AST WED MAY 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 11:32 AM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| May 15, 11:37 AM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| May 15, 12:06 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| May 15, 1:11 PM CDT | Areal Flood Advisory | JSJ | 4 hr | |
| May 15, 2:55 PM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.